Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 27, 2007, 6:36 PM CDT for Hidalgo County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 27, 2007, 7:12 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 83 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 272336 SVRBRO TXC215-280030- /O.NEW.KBRO.SV.W.0057.070727T2336Z-070728T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 636 PM CDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN JUAN...HIDALGO...ALAMO... * UNTIL 730 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIDALGO...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF SAN JUAN BY 710 PM CDT... 6 MILES SOUTH OF ALAMO BY 720 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2612 9835 2595 9828 2601 9804 2621 9812 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 272356 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 655 PM CDT FRI JUL 27 2007 TXC215-280030- /O.CON.KBRO.SV.W.0057.000000T0000Z-070728T0030Z/ HIDALGO TX- 655 PM CDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN HIDALGO COUNTY NEAR THE CITY OF HIDALGO... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIDALGO...REMAINING NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF SAN JUAN BY 705 PM CDT... 6 MILES SOUTH OF ALAMO BY 720 PM CDT... LAT...LON 2612 9835 2595 9828 2601 9804 2621 9812 $$ PHILO
000 WWUS54 KBRO 280012 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 710 PM CDT FRI JUL 27 2007 TXC215-280020- /O.CAN.KBRO.SV.W.0057.000000T0000Z-070728T0030Z/ HIDALGO TX- 710 PM CDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HIDALGO COUNTY IS CANCELLED... AT 710 PM CDT...BROWNSVILLE RADAR SHOWED THE SEVERE THUNDERSTORM OVER EXTREME SOUTHERN HIDALGO COUNTY HAS DRIFTED SOUTHWEST INTO MEXICO. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HIDALGO COUNTY HAS BEEN CANCELLED. LAT...LON 2612 9835 2595 9828 2601 9804 2621 9812 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:49 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 1:49 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT FRI JUL 27 2007 .DISCUSSION...AFTERNOON CONCERNS WILL BE CONCENTRATING ON PLACEMENT AND POSSIBLE EXTENSION OF THE FLASH FLOOD WATCH BEYOND 7 PM. A COASTAL SURFACE LOW PRESSURE TROUGH HAS BEEN THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS MORNING AND EARLY AFTERNOON. THE STORMS HAVE BEEN SLOWLY BACK BUILDING SOUTHWEST ALONG THE TROUGH WITH THE ASSISTANCE OF A STRONG UPPER DISTURBANCE ROUNDING THE SOUTH END OF THE MID UPPER LOW THAT IS CENTERED OVER WEST CENTRAL TEXAS. EXPECT THE COASTAL COUNTIES OF KENEDY...WILLACY AND CAMERON TO SEE AN INCREASE IN THUNDERSTORMS EARLY IN THE AFTERNOON THEN THE REMAINDER OF THE CWA ESPECIALLY BROOKS...STARR AND HIDALGO SHOULD SEE AN INCREASE THROUGH THE LATER HALF OF THE AFTERNOON AND THIS EVENING. THE COASTAL AREAS COULD SEE THE THUNDERSTORMS PERSIST INTO THE EVENING AS THE TROUGH COULD TAKE ON A EAST TO WEST ORIENTATION. WITH THIS MENTION WILL EXTEND THE WATCH UNTIL 10 PM. INITIATION OF THE NAM LOOKED GOOD AND DEPICTED THIS COASTAL TROUGH BETTER THAN THE GFS. SO WILL BE TRENDING TOWARDS THE NAM MODEL GUIDANCE WHICH SHOWS A HIGHER CHANCE OF RAIN. LOOKING AT THE MOISTURE CONTENT...MORNING SOUNDING INDICATED PWS AT 2.33 INCHES WHICH IS NEAR 150 PERCENT OF NORMAL. FORECAST SOUNDINGS SHOW PWS TO REMAIN BETWEEN 2.25 AND 2.45 INCHES THROUGH SATURDAY NIGHT AND STAYING ABOVE 2 INCHES THROUGH SUNDAY. THE MID LEVEL LOW REMAINS STUCK BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHERN ROCKIES AND THE SUBTROPICAL HIGH OVER THE GULF. CURRENTLY THE LOW SEEMS LIKE IT IS DRIFTING SLOWLY WEST AND COULD TAKE ON A MORE SOUTHERLY MOVEMENT TONIGHT AND SATURDAY WHICH SHOULD INCREASE OR MAINTAIN THE SOUTHERLY FLOW OVER THE CWA FURTHER EVIDENCE OF MAINTAINING THE HIGHER MOISTURE CONTENT AND HIGHER CHANCE OF RAIN INSTEAD OF DRYING OUT THE REGION. HAVE RAISED THE POPS TO LIKELY TONIGHT FOR CENTRAL AND EASTERN COUNTIES AND HIGH END CHANCE FOR SATURDAY AND MID CHANCE ON SUNDAY SPREADING THE HIGHER POPS EAST TO WEST EACH DAY. MONDAY DOES LOOK DRIER AT THIS TIME IF THE LOW CONTINUES TO DRIFT FATHER WESTWARD BUT ADDED LOW END POPS. LEFT THE REMAINDER OF THE FORECAST PERIOD DRY UNTIL WE SEE WHAT DEVELOPS. TEMPERATURES WILL BE ADJUSTED DOWNWARD STAYING BELOW NORMAL THROUGH THE WEEKEND DUE TO THE INCREASE IN POPS...CLOUDS AND CONTINUED WET SOIL CONDITIONS. && .AVIATION...MAIN CONCERN THIS AFTERNOON IS CONVECTION BUILDING ALONG THE COAST AND SPREADING INLAND. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST MUCH OF THE AFTERNOON WITH MVFR OR IFR CONDITIONS IN ANY THUNDERSTORM. SHOWERS MAY CONTINUE OVERNIGHT AND BECOME MORE SCATTERED BY SATURDAY. WINDS WILL BE GENERALLY LIGHT THROUGH THE PERIOD. && .MARINE...AT 1PM BUOY 42020 REPORTED NORTH WINDS AT 8 KNOTS AND SEAS AT 4.6 FEET. SEAS ARE EXPECTED TO REMAIN NEAR PRESENT LEVELS THROUGH SATURDAY AND THEN SLOWLY DECREASE THROUGH MIDWEEK. WINDS ARE EXPECTED TO BE GENERALLY LIGHT TO MODERATE THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE THE NEXT COUPLE OF DAYS WITH DRIER CONDITIONS EXPECTED BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 88 79 89 / 60 40 20 20 BROWNSVILLE 78 91 78 92 / 60 50 20 30 HARLINGEN 77 92 77 92 / 60 50 20 30 MCALLEN 77 93 77 93 / 60 50 20 30 RIO GRANDE CITY 78 93 76 94 / 40 50 30 40 SOUTH PADRE ISLAND 80 88 82 88 / 60 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 68/59
Hazardous weather outlook, Jul 27, 4:30 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CDT FRI JUL 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 PM CDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT TONIGHT... AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER DEEP SOUTH TEXAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE LOCAL BEACHES DUE TO WIND AND SEA CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS DURING THE WEEKEND...AND ISOLATED SHOWERS AND THUNDERSTORMS EARLY IN THE WEEK...WILL HAVE THE POTENTIAL TO PRODUCE ADDITIONAL FLOODING OF LOW LYING AREAS AND ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:52 PM CDT | Flash Flood Warning | BRO | Cameron | 53 min |
| Jul 27, 2:52 PM CDT | Flash Flood Warning | BRO | Cameron | 53 min |
| Jul 27, 2:58 PM CDT | Special Marine Warning | BRO | 62 min | |
| Jul 27, 3:02 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 58 min |
| Jul 27, 3:45 PM CDT | Flash Flood Warning | BRO | Cameron | 60 min |
| Jul 27, 4:00 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 60 min |
| Jul 27, 6:41 PM CDT | Flash Flood Warning | BRO | Hidalgo | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.